Positive Solutions of Singular Multipoint Boundary Value Problems for Systems of Nonlinear Second-Order Differential Equations on Infinite Intervals in Banach Spaces
© Xingqiu Zhang. 2009
Received: 27 April 2009
Accepted: 12 June 2009
Published: 14 July 2009
The cone theory together with Mönch fixed point theorem and a monotone iterative technique is used to investigate the positive solutions for some boundary problems for systems of nonlinear second-order differential equations with multipoint boundary value conditions on infinite intervals in Banach spaces. The conditions for the existence of positive solutions are established. In addition, an explicit iterative approximation of the solution for the boundary value problem is also derived.
where and with In this paper, nonlinear terms and may be singular at , and/or , where denotes the zero element of Banach space . By singularity, we mean that as or
Very recently, by using Shauder fixed point theorem, Guo  obtained the existence of positive solutions for a class of th-order nonlinear impulsive singular integro-differential equations in a Banach space. Motivated by Guo's work, in this paper, we will use the cone theory and the Mönch fixed point theorem combined with a monotone iterative technique to investigate the positive solutions of BVP (1.2). The main features of the present paper are as follows. Firstly, compared with , the problem we discussed here is systems of multipoint boundary value problem and nonlinear term permits singularity not only at but also at . Secondly, compared with , the relative compact conditions we used are weaker. Furthermore, an iterative sequence for the solution under some normal type conditions is established which makes it very important and convenient in applications.
The rest of the paper is organized as follows. In Section 2, we give some preliminaries and establish several lemmas. The main theorems are formulated and proved in Section 3. Then, in Section 4, an example is worked out to illustrate the main results.
2. Preliminaries and Several Lemmas
Then is also a Banach space. The basic space using in this paper is .
Let be a normal cone in with normal constant which defines a partial ordering in by . If and , we write . Let . So, if and only if . For details on cone theory, see .
In what follows, we always assume that . Let . Obviously, for any . When , we write , that is, . Let and . It is clear, are cones in and , respectively. A map is called a positive solution of BVP (1.2) if and satisfies (1.2).
Let us list some conditions for convenience.
In what follows, we write and . Evidently, , and are closed convex sets in and , respectively.
If condition is satisfied, then operator defined by (2.12) is a continuous operator from into .
It follows from (2.32) and (2.35) that as . By the same method, we have as . Therefore, the continuity of is proved.
If condition is satisfied, then is a solution of BVP (1.2) if and only if is a fixed point of operator .
It follows from Lemma 2.1 that the integral and the integral are convergent. Thus, is a fixed point of operator .
Conversely, if is fixed point of operator , then direct differentiation gives the proof.
uniformly with respect to as
Then, it is easy to see by (2.45) and that is equicontinuous on any finite subinterval of .
It follows from (2.46) and and the absolute continuity of Lebesgue integral that is equicontinuous on any finite subinterval of .
uniformly with respect to as
for all as The rest part of the proof is very similar to Lemma in , we omit the details.
The proof is similar to that of Lemma in , we omit it.
Mönch Fixed-Point Theorem. Let be a closed convex set of and Assume that the continuous operator has the following property: countable, is relatively compact. Then has a fixed point in .
If is satisfied, then for imply that
It is easy to see that this lemma follows from (2.13), (2.25), and condition . The proof is obvious.
Lemma 2.7 (see ).
where and denote the Kuratowski measure of noncompactness in and , respectively.
Lemma 2.8 (see ).
Let be normal (fully regular) in , then is normal (fully regular) in .
3. Main Results
If conditions and are satisfied, then BVP (1.2) has a positive solution satisfying for
where , and .
On the other hand, . Then, (3.5), (3.6), , and Lemma 2.7 imply that is, is relatively compact in Hence, the Mönch fixed point theorem guarantees that has a fixed point in . Thus, Theorem 3.1 is proved.
Now, taking limits in (3.24), we get for and the theorem is proved.
Let cone be fully regular and conditions and be satisfied. Then the conclusion of Theorem 3.2 holds.
The proof is almost the same as that of Theorem 3.2. The only difference is that, instead of using condition , the conclusion is implied directly by (3.15) and (3.16), the full regularity of and Lemma 2.4.
4. An Example
Infinite system (4.1) has a minimal positive solution satisfying for
Thus, we have proved that is relatively compact in
Thus, by (4.14) and (4.15), it is easy to see that holds for . Thus, our conclusion follows from Theorem 3.1. This completes the proof.
The project is supported financially by the National Natural Science Foundation of China (10671167) and the Natural Science Foundation of Liaocheng University (31805).
- Guo DJ, Lakshmikantham V, Liu XZ: Nonlinear Integral Equations in Abstract Spaces, Mathematics and Its Applications. Volume 373. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1996:viii+341.View Article
- Deimling K: Ordinary Differential Equations in Banach Spaces, Lecture Notes in Mathematics. Volume 596. Springer, Berlin, Germany; 1977:vi+137.
- Lakshmikantham V, Leela S: Nonlinear Differential Equations in Abstract Spaces, International Series in Nonlinear Mathematics: Theory, Methods and Applications. Volume 2. Pergamon Press, Oxford, UK; 1981:x+258.
- Guo DJ, Lakshmikantham V: Nonlinear Problems in Abstract Cones, Notes and Reports in Mathematics in Science and Engineering. Volume 5. Academic Press, Boston, Mass, USA; 1988:viii+275.
- Liu Y: Boundary value problems for second order differential equations on unbounded domains in a Banach space. Applied Mathematics and Computation 2003, 135(2-3):569-583. 10.1016/S0096-3003(02)00070-XMATHMathSciNetView Article
- Gupta CP: Solvability of a three-point nonlinear boundary value problem for a second order ordinary differential equation. Journal of Mathematical Analysis and Applications 1992, 168(2):540-551. 10.1016/0022-247X(92)90179-HMATHMathSciNetView Article
- Feng W, Webb JRL:Solvability of -point boundary value problems with nonlinear growth. Journal of Mathematical Analysis and Applications 1997, 212(2):467-480. 10.1006/jmaa.1997.5520MATHMathSciNetView Article
- Sun JX, Xu X, O'Regan D:Nodal solutions for -point boundary value problems using bifurcation methods. Nonlinear Analysis: Theory, Methods & Applications 2008, 68(10):3034-3046. 10.1016/j.na.2007.02.043MATHMathSciNetView Article
- Xu X:Positive solutions for singular -point boundary value problems with positive parameter. Journal of Mathematical Analysis and Applications 2004, 291(1):352-367. 10.1016/j.jmaa.2003.11.009MATHMathSciNetView Article
- Ma R, Castaneda N:Existence of solutions of nonlinear -point boundary-value problems. Journal of Mathematical Analysis and Applications 2001, 256(2):556-567. 10.1006/jmaa.2000.7320MATHMathSciNetView Article
- Zhao J, Liu Z, Liu L: The existence of solutions of infinite boundary value problems for first-order impulsive differential systems in Banach spaces. Journal of Computational and Applied Mathematics 2008, 222(2):524-530. 10.1016/j.cam.2007.11.020MATHMathSciNetView Article
- Zhang G, Sun JX:Positive solutions of -point boundary value problems. Journal of Mathematical Analysis and Applications 2004, 291(2):406-418. 10.1016/j.jmaa.2003.11.034MATHMathSciNetView Article
- Zhao Y-L, Chen H-B:Existence of multiple positive solutions for -point boundary value problems in Banach spaces. Journal of Computational and Applied Mathematics 2008, 215(1):79-90. 10.1016/j.cam.2007.03.025MATHMathSciNetView Article
- Liu B: Positive solutions of a nonlinear four-point boundary value problems in Banach spaces. Journal of Mathematical Analysis and Applications 2005, 305(1):253-276. 10.1016/j.jmaa.2004.11.037MATHMathSciNetView Article
- Guo DJ:Existence of positive solutions for th-order nonlinear impulsive singular integro-differential equations in Banach spaces. Nonlinear Analysis: Theory, Methods & Applications 2008, 68(9):2727-2740. 10.1016/j.na.2007.02.019MATHMathSciNetView Article
- Guo DJ, Lakshmikantham V: Coupled fixed points of nonlinear operators with applications. Nonlinear Analysis: Theory, Methods & Applications 1987, 11(5):623-632. 10.1016/0362-546X(87)90077-0MATHMathSciNetView Article
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.